Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

25 year old having generalized anxiety and panic disorder. Hospitalized for SVT in the past. Taking atenolol and lorazepam

I am a 25-year-old otherwise healthy female with moderate generalized anxiety disorder and panic. I have also been hospitalized twice with SVT (both times treated with adenosine ). This was 6 years ago. Today I have the occasional racing heart, skipped beat and flutter but have not had a full blown episode of SVT that needed to be treated. I am supposed to fly (2 flights each 2.5 hours in duration) and am absolutely terrified due to my history of SVT and palpitations in general. I currently take 25mg atenolol and lorazepam (1-2mg a day as needed) Any advice?
Asked On : Sat, 24 Nov 2012
Answers:  2 Views:  76
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Psychiatrist 's  Response
CAN YOU TELL IF YOUR PANIC SYMPTOMS HAVE BEEN DIAGNOSED AS SECONDARY TO SVT OR DO YOU HAVE AN INDEPENDENT HISTORY OF PANIC ATTACKS. CONSIDERING THAT YOUR SYMPTOMS HAVE LASTED FOR MORE THAN 2+ YEARS , A TRIAL OF ANXIETY " CURING" MEDICATIONS IS SUGGESTED ;RATHER THAN CONTINUING WITH SOS MEDICATIONS. CAN YOU ALSO TELL ME IF YOUR "PANIC' SYMPTOMS HAVE MORE OF HEARTBEAT,SWEATING,DRY MOUTH ETC ; OR MORE OF A FEELING OF KEYED -UP OR ON THE EDGE .
Answered: Wed, 28 Nov 2012
I find this answer helpful
Psychiatrist Dr. Srikanth Reddy's  Response
Dear Andrea,
Hi! Considering that you have significant features of Generalized anxiety disorder, taking only lorazepam will not be a good choice. you should always try some SSRI's like Paroxetine or Venlafaxine. Other than the drugs , some therapies like cognitive behavioral therapy and behavioural modification will surely benefit you. Atenolol is a good drug for SVT and can be continued.
Hope your always fly in good spirits!
Answered: Thu, 29 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor